MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER
Catalog Number DR80510
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure an alleged break, an alleged leak was observed at the balloon glue joint.It was further reported that the pta balloon catheter allegedly would not fully inflate.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.The device was inflated with water, and a leak was identified at the proximal balloon butt joint, and the balloon was unable to be fully inflated.Upon closer examination, a partial break at the butt joint was identified, resulting in the leak and inflation issue.Therefore, the investigation is confirmed for the reported leak and inflation issue, as well as for a break at the butt joint.The partial break at the glue butt joint resulted in the identified leak and inflation issue.However, the definitive root cause for the partial break could not be determined based upon available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7743177
Report Number2020394-2018-01345
Device Sequence Number14088866
Product Code DQY
UDI-Device Identifier00801741058578
UDI-Public(01)00801741058578
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDR80510
Device Lot Number93YB0069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight65